Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 5, 2007, 1:55 PM MDT for Cheyenne County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2007, 1:55 PM MDT (19:55 UTC)
- Expired
- May 5, 2007, 2:21 PM MDT
- In force
- 26 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 176 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 051955 SVRCYS NEC033-052045- /O.NEW.KCYS.SV.W.0020.070505T1955Z-070505T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 155 PM MDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 245 PM MDT * AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES SOUTH OF LODGEPOLE...OR ABOUT 12 MILES WEST OF CHAPPELL...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LODGEPOLE BY 200 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4101 10278 4100 10263 4133 10262 4126 10274 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 052014 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 214 PM MDT SAT MAY 5 2007 NEC033-052045- /O.CON.KCYS.SV.W.0020.000000T0000Z-070505T2045Z/ CHEYENNE NE- 214 PM MDT SAT MAY 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT FOR SOUTHEASTERN CHEYENNE COUNTY... AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LODGEPOLE...OR ABOUT 10 MILES NORTHWEST OF CHAPPELL...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN CHEYENNE COUNTY AT 230 PM MDT REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4101 10278 4100 10263 4133 10262 4126 10274 $$ SOWKO
000 WWUS55 KCYS 052021 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 220 PM MDT SAT MAY 5 2007 NEC033-052030- /O.CAN.KCYS.SV.W.0020.000000T0000Z-070505T2045Z/ CHEYENNE NE- 220 PM MDT SAT MAY 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE COUNTY IS CANCELLED... THE STORM HAS WEAKENED AND EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED. LAT...LON 4101 10278 4100 10263 4133 10262 4126 10274 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:40 AM MDT, 10 hours 15 minutes earlier.
Area forecast discussion, May 5, 3:40 AM MDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
340 AM MDT SAT MAY 5 2007
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT. LATEST OBSERVATIONS SHOW
MAJORITY OF THE AREA UNDER SCATTERED RAIN SHOWERS. HOWEVER..RAWLINS
SWITCHED OVER TO SNOW AN HOUR AGO AND IT HAS BEEN SNOWING IN THE
HIGHER TERRAIN THROUGH THE EVENING. FROM WHAT LITTLE THAT CAN BE
SEEN THROUGH THE FOG NEAR VEDAUWOO AND THE SUMMIT ALONG INTERSTATE
80...THERE IS A DUSTING OF SNOW ON THE GROUND BUT NOT COVERING THE
ROAD. HOWEVER...SNOTEL SITES AT WEBBER SPRINGS AND BROOKLYN LAKE
RECORD 5 TO 8 INCHES OF SNOW OVERNIGHT. OTHER LOCATIONS IN SIERRA
MADRE AND NORTHERN LARAMIE RANGES NOT AS IMPRESSIVE. LATEST RADAR
REFLECTIVITY SHOWS MAIN BANDS OF PRECIPITATION EXTENDING ACROSS
NORTHERN PORTIONS OF THE CWA FROM RAWLINS AND NORTHEAST THROUGH
DOUGLAS THROUGH SCOTTSBLUFF. WILL HAVE A BRIEF BREAK ACROSS SOUTHERN
PORTIONS OF THE CWA THROUGH THE MORNING...THUS HAVE DECREASED THE
POPS THROUGH 18Z. THEN INCREASE POPS ONCE AGAIN THROUGH THE
AFTERNOON TO NUMEROUS. TRICKY FORECAST WITH THE UPPER LEVEL LOW
MOVING OVER SOUTHEAST WYOMING TODAY AS COULD GET DRIER AIR PUSHING
INTO THE NEBRASKA PANHANDLE LATER THIS EVENING THROUGH SUNDAY. AS
FOR THE CURRENT SNOW ADVISORY AND WINTER STORM WARNING...HAVE
DECIDED TO LEAVE HEADLINES ALONE FOR NOW BUT DECREASED SNOW AMOUNTS
TO LOWER END CRITERIA FOR SOME LOCATIONS. MODELS STILL SUGGESTING
HEAVY SNOW AMOUNTS FOR AREAS THROUGH THE AFTERNOON...MAINLY FOR THE
NORTHERN LARAMIE RANGE. HARD TO NARROW DOWN THE LOCATIONS WITH THE
MODELS STILL INDICATING SOME DIFFERENCES...ESPECIALLY WHEN EXAMINING
THE CROSS SECTIONS FOR THE SNOW GROWTH. AS MENTIONED WILL DECREASE
TOTAL SNOW AMOUNTS...WITH SPECIFIC AMOUNTS DISCUSSED IN THE
CYSWSWCYS PRODUCT. FOR SUNDAY THE UPPER LEVEL LOW CONTINUES TO LIFT
NORTHEAST...WITH GFS MUCH FASTER PUSHING IT INTO EASTERN MONTANA AND
NAM KEEPING SLOWER AND FURTHER SOUTH ACROSS NORTHEAST WYOMING AND
SOUTH DAKOTA. WILL DECREASE POPS THROUGH THE PERIOD ON SUNDAY WITH
SOME ISOLATED THUNDERSTORMS MENTIONED ACROSS THE NEBRASKA PANHANDLE
DUE TO WEAK INSTABILITY IN THE AFTERNOON. AS FOR TEMPERATURES EXPECT
COOLER WITH WINDY CONDITIONS THROUGH THE WEEKEND.
.LONG TERM...MONDAY THROUGH FRIDAY MAY 11TH.
MONDAY...MID/UPPER LEVEL TROUGH DRIFTS SLOWLY EASTWARD ACROSS
WESTERN SOUTH DAKOTA/WESTERN NEBRASKA. ENOUGH LOW/MID LEVEL MOISTURE
AND LIFT ASSOCIATED WITH THE SHORTWAVE TO PRODUCE ISOLATED TO
SCATTERED MORNING SHOWERS AND AFTERNOON THUNDERSTORMS. CLOUD COVER
WILL INHIBIT WARMING. DECENT LOW/MID LEVEL GRADIENTS AND
UNIDIRECTIONAL FLOW WILL PRODUCE A BREEZY TO WINDY DAY. INHERITED
GRIDS IN EXCELLENT SHAPE.
TUESDAY...PESKY UPPER TROUGH SLOWLY DRIFTS TO EASTERN SOUTH DAKOTA
WITH LOW/MID LEVEL MOISTURE WANING ACROSS OUR FORECAST AREA. WITH
THIS ATTENDANT DRYING OUT...AFTERNOON/EVENING THUNDERSTORMS WILL BE
MINIMIZED. HIGHS BACK INTO THE 60S/70S WITH MORE SOLAR INSOLATION
AND 1000-500 MB THICKNESSES NEAR 5520 METERS. GRIDS WELL HANDLED BY
PREVIOUS LONG TERM FORECASTER.
WEDNESDAY...FLOW ALOFT BACKS TO ZONAL. WITH 500 MB HEIGHTS ABOVE
5760 METERS AND LIMITED LOW/MID LEVEL MOISTURE...AFTERNOON/EVENING
THUNDERSTORMS LOOK IMPROBABLE. HIGHS MOSTLY 70S PER 1000-500 MB
THICKNESSES NEAR 5670 METERS. EXCELLENT GRIDS FROM PREVIOUS LONG
TERM FORECASTER.
THURSDAY...MID LEVEL RIDGE AXIS BECOMES MORE PRONOUNCED AND
AMPLIFIED. WARM MID LEVEL TEMPERATURES PROVIDED BY 5790 METERS 500
MB RIDGE AXIS AND LIMITED LOW/MID LEVEL MOISTURE WILL PRECLUDE
ANYTHING MORE THAN ISOLATED AFTERNOON/EVENING THUNDERSTORMS. HIGHS
AGAIN IN THE 70S WITH THICKNESSES NEAR 5700 METERS.
FRIDAY...UPPER RIDGE BEGINS BREAKING DOWN AS SHORTWAVE TROUGHS
TRAVERSE THE NORTHERN ROCKIES AND NORTHERN PLAINS. AFTERNOON/EVENING
THUNDERSTORMS STILL LOOK TO BE MINIMIZED BY LACK OF LOW/MID LEVEL
MOISTURE...WARM MID LEVEL TEMPERATURES ACTING AS A CAPPING INVERSION
AND LACK OF FOCUSING BOUNDARIES FOR THUNDERSTORM INITIATION. HIGHS
MID 60S-UPPER 70S PER THICKNESSES NEAR 5730 METERS.
&&
.AVIATION...HIGHER TERRAIN WILL BE OBSCD WITH FOG AND SNOW. EXPECT
LIFR AND IFR CONDITIONS THROUGH THE DAY WITH LOW CIGS AND VSBYS IN
LIGHT SNOW AND RAIN SHOWERS WITH PERIODS OF HEAVY SNOW AND RAIN.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 6 PM SATURDAY FOR WYZ066.
WINTER STORM WARNING UNTIL MIDNIGHT SUNDAY FOR WYZ063-WYZ064.
SNOW ADVISORY UNTIL MIDNIGHT SUNDAY FOR WYZ061-WYZ062-WYZ065.
NE...NONE.
&&
SHORT TERM/AVIATION...MG
LONG TERM....RUBINHazardous weather outlook, May 5, 10:00 AM MDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1000 AM MDT SAT MAY 5 2007 WYZ061-062-065-061100- SOUTHWEST CARBON-NORTH CARBON-LARAMIE VALLEY- 1000 AM MDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT UNTIL MIDNIGHT TONIGHT. SNOW WILL BECOME MORE WIDESPREAD THIS AFTERNOON...WITH THE BEST PERIOD FOR ACCUMULATING SNOW FROM LATE THIS AFTERNOON INTO THIS EVENING. SNOWFALL TOTALS BY MIDNIGHT WILL BE 1 TO 4 INCHES ACROSS MUCH OF CARBON AND ALBANY COUNTIES MAINLY ON GRASSY AREAS...EXCEPT 4 TO 7 INCHES OVER FAR NORTH PARTS OF CARBON COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF RAIN AND SNOW SHOWERS ON SUNDAY. SCATTERED RAIN AND SNOW SHOWERS WILL OCCUR MONDAY MORNING WITH SCATTERED THUNDERSTORMS MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR SEND IN ANY WEATHER REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ063-064-066-061100- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE- 1000 AM MDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL 6 PM TODAY FOR THE LARAMIE RANGE AND UNTIL MIDNIGHT TONIGHT FOR THE NORTHERN LARAMIE RANGE AND THE SNOWY RANGE. SNOW WILL FALL TODAY INTO TONIGHT...WITH TOTAL ACCUMULATIONS OF 5 TO 15 INCHES. GUSTY WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF RAIN AND SNOW SHOWERS ON SUNDAY. SCATTERED RAIN AND SNOW SHOWERS WILL OCCUR MONDAY MORNING WITH SCATTERED THUNDERSTORMS MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR SEND IN ANY WEATHER REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-060-067>070-061100- CONVERSE-NIOBRARA-PLATTE-GOSHEN -CHEYENNE FOOTHILLS-PINE BLUFFS- 1000 AM MDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT PERIODS OF RAIN WILL CONTINUE INTO THIS EVENING...ALONG WITH ISOLATED THUNDERSTORMS. SNOW WILL BE MIXED IN WITH THE RAIN ABOVE ABOUT 6000 FEET. ANY ACCUMULATION WILL BE AN INCH OR LESS ON GRASSY AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF RAIN SHOWERS ON SUNDAY. SCATTERED RAIN SHOWERS WILL OCCUR MONDAY MORNING WITH SCATTERED THUNDERSTORMS MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR SEND IN ANY WEATHER REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-061100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- 1000 AM MDT SAT MAY 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT OCCASIONAL RAIN SHOWERS WILL OCCUR OVER MUCH OF THE PANHANDLE THROUGH THIS EVENING. SCATTERED THUNDERSTORMS WILL ALSO OCCUR... WITH A FEW OF THE STORMS FROM CHADRON SOUTH TO SIDNEY PRODUCING HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF RAIN SHOWERS ON SUNDAY. SCATTERED RAIN SHOWERS WILL OCCUR MONDAY MORNING WITH SCATTERED THUNDERSTORMS MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR SEND IN ANY WEATHER REPORTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, May 5, 11:40 AM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1140 AM MDT SAT MAY 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL 8 N LODGEPOLE 41.26N 102.64W
05/05/2007 E0.50 INCH CHEYENNE NE TRAINED SPOTTER
FEW MARBLE...MOSTLY PEA SIZE HAIL
&&Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.